Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 9, NWS Huntsville, AL

November 3, 201411 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Nov 3, 2014, 4:47 AM CST for 11 counties in Alabama. It took effect at Nov 3, 2014, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2014, 4:47 AM CST (10:47 UTC)
In effect from
Nov 3, 2014, 12:00 PM CST
Expired
Nov 3, 2014, 5:00 PM CST
In force
5 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2014-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2014-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2805 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WWUS84 KHUN 031047
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 AM CST MON NOV 3 2014

.LOW RELATIVE HUMIDITY VALUES WILL RESULT IN RED FLAG CONDITIONS
DEVELOPING THIS AFTERNOON.

ALZ001>010-016-032300-
/O.UPG.KHUN.FW.A.0008.141103T1800Z-141103T2300Z/
/O.NEW.KHUN.FW.W.0009.141103T1800Z-141103T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
447 AM CST MON NOV 3 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON FOR LOW HUMIDITY FOR ALL OF NORTH ALABAMA...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA... LAUDERDALE...COLBERT...FRANKLIN AL... 
  LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... 
  JACKSON...DEKALB...AND CULLMAN COUNTIES. 

* TIMING...NOON THROUGH 5 PM CST MONDAY.

* RELATIVE HUMIDITY...RELATIVE HUMIDITY WILL DROP INTO THE 20 TO
  25 PERCENT RANGE FOR SEVERAL HOURS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
153 
WWUS84 KHUN 032245
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
445 PM CST MON NOV 3 2014

ALZ001>010-016-032345-
/O.EXP.KHUN.FW.W.0009.000000T0000Z-141103T2300Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
445 PM CST MON NOV 3 2014

...RED FLAG WARNING WILL EXPIRE AT 5 PM CST THIS AFTERNOON FOR
LOW HUMIDITY FOR ALL OF NORTHERN ALABAMA...

RELATIVE HUMIDITY LEVELS WILL GRADUALLY RISE ABOVE WARNING CRITERIA
(25 PERCENT) INTO THE EARLY EVENING. THUS... THE RED FLAG WARNING
THAT IS IN EFFECT FOR ALL OF NORTHERN ALABAMA WILL BE ALLOWED TO
EXPIRE AT 5 PM CST.

$$

RSB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Nov 2, 11:28 PM CST, 5 hours 19 minutes earlier.

Area forecast discussion, Nov 2, 11:28 PM CST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1128 PM CST SUN NOV 2 2014

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 914 PM CST SUN NOV 2 2014/
QUIET WEATHER PREVAILED ACROSS THE GREATER TENNESSEE VALLEY...
COURTESY OF SURFACE HIGH PRESSURE EXTENDING FROM THE EASTERN
OHIO VALLEY TO THE MS/AL COAST. ABOVE THIS HIGH...UPPER RIDGING
EXTENDED NORTHWARD FROM THE GULF TO ONTARIO/QUEBEC...WHILE A
TROUGH AFFECTING THE WESTERN CONUS SLIDES TO THE EAST.

LOCALLY...REGIONAL SOUNDINGS INDICATED A VERY DRY LAYER FROM
AROUND 925-750MB. WINDS WERE LIGHT/VARIABLE UNDER GENERALLY
CLEAR SKIES...WITH 9 PM TEMPERATURES RANGING FROM THE LOWER 30S
(32F AT FT PAYNE) TO 40 AT MUSCLE SHOALS. GIVEN LIGHT WINDS AND
CLEAR SKIES...WITH SURFACE AND UPPER LEVEL RIDGING DOMINATING...
ANOTHER CHILLY NIGHT IS EXPECTED ACROSS THE VALLEY FOR THE
OVERNIGHT. LOWS SHOULD FALL FROM THE UPPER 20S/NEAR 30 OVER OUR
EASTERN AREAS...TO LOW/MID 30S FOR NW ALABAMA.

MADE ONLY SMALL ADJUSTMENTS TO TEMPERATURE/DEWPOINT/SKY GRIDS FOR
THE OVERNIGHT. THOSE CHANGES DID NOT MAKE FOR WORDING CHANGES WITH
THE ZONES. SENT OUT UPDATED AFM/PFM PRODUCTS TO REFLECT THOSE
CHANGES.

RSB

&&

.AVIATION...
FOR 06Z TAFS...
VFR CONDITIONS SHOULD PREVAIL THROUGH THE TAF PERIOD. LIGHT WINDS
DURING THE OVERNIGHT WILL BECOME SE-S IN THE 5-10KT RANGE IN THE LATE
MORNING AND AFTERNOON. WINDS SHOULD BECOME LIGHT FROM THE SE AFTER
DUSK MON EVENING. ONLY A FEW/SCT MID AND HIGH CLOUDS ARE EXPECTED.

RSB

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH MONDAY AFTERNOON FOR ALZ001>010-016.

TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Nov 3, 4:15 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
415 AM CST MON NOV 3 2014

ALZ001>010-016-TNZ076-096-097-041100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
415 AM CST MON NOV 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.